Alert archive / Georgia / River Flood Warnings in 2008
River Flood Warning 8, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 10, 2008, 10:22 PM EST for Clarke County, Greene County, Oconee County, Georgia. It took effect at Dec 12, 2008, 6:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2008, 10:22 PM EST (03:22 UTC)
- In effect from
- Dec 12, 2008, 6:00 AM EST
- Expired
- Dec 12, 2008, 5:56 PM EST
- In force
- 12 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Clarke County, GA, Greene County, GA, Oconee County, GA
The river
Written for the forecast point Oconee River near Penfield (PNFG1). The gauge peaked at 10.74 ft at Dec 12, 2008, 12:00 AM EST.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 18 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02218300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 110322 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1022 PM EST WED DEC 10 2008 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. GAC059-133-219-111722- /O.NEW.KFFC.FL.W.0008.081212T0436Z-081213T1724Z/ /PNFG1.1.ER.081212T0436Z.081212T1800Z.081213T1124Z.NO/ 1022 PM EST WED DEC 10 2008 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY, GA. HAS ISSUED A * FLOOD WARNING FOR THE OCONEE RIVER NEAR PENFIELD * FROM THURSDAY EVENING UNTIL SATURDAY AFTERNOON * AT 09PM WEDNESDAY THE STAGE WAS...4.2 FEET AND RISING * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 11.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND CONTINUE TO RISE TO NEAR 12.8 FEET BY FRIDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. * AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS. THE RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LANDS AND PASTURES. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.7 FEET ON FEB 24 2003. $$
3 follow-up statements
000 WGUS82 KFFC 111608 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1108 AM EST THU DEC 11 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. GAC117-121-120608- /O.EXT.KFFC.FL.W.0007.000000T0000Z-081213T0200Z/ /APHG1.1.ER.081211T1612Z.081212T0000Z.081212T2000Z.NO/ 1108 AM EST THU DEC 11 2008 ...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA * FROM LATE THIS MORNING UNTIL FRIDAY EVENING * AT 10AM THURSDAY THE STAGE WAS 7.0 FEET AND RISING SLOWLY * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 7.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 7.5 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON. * AT 8.0 FEET...MINOR FLOODING CONTINUES. ALPHARETTA GREENWAY BEGINS FLOODING AND RESULTS IN RESIDENTS NOT BEING ABLE TO USE WALKING AND BIKING PATHS. DOWNSTREAM...CHATTAHOOCHEE RIVER ROAD INTO PARK NEAR ROSWELL AT STATE HIGHWAY 9 AND RIVERSIDE ROAD BEGINS TO FLOOD. $$ GAC059-133-219-120608- /O.EXT.KFFC.FL.W.0008.081212T1312Z-081213T1434Z/ /PNFG1.1.ER.081212T1312Z.081213T0000Z.081213T0834Z.NO/ 1108 AM EST THU DEC 11 2008 ...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD * FROM FRIDAY MORNING UNTIL SATURDAY MORNING * AT 10AM THURSDAY THE STAGE WAS 5.7 FEET AND RISING * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 11.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 11.6 FEET BY FRIDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. * AT 11.0 FEET...MINOR FLOODING OCCURS. THE RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LANDS AND PASTURES. $$
000 WGUS82 KFFC 120303 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1003 PM EST THU DEC 11 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. GAC059-133-219-121703- /O.EXT.KFFC.FL.W.0008.081212T1100Z-081213T1520Z/ /PNFG1.1.ER.081212T1100Z.081213T0000Z.081213T0920Z.NO/ 1003 PM EST THU DEC 11 2008 ...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD * FROM TOMORROW MORNING UNTIL SATURDAY MORNING * AT 9 PM THURSDAY EVENING THE STAGE WAS 10.2 FEET AND SLOWLY RISING. * MINOR FLOODING IS FORECAST WITH A CREST OF 11.7 FEET FRIDAY EVENING. * FLOOD STAGE IS 11.0 FEET * THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE BY SATURDAY MORNING. * AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS. THE RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LANDS AND PASTURES. $$
000 WGUS42 KFFC 122256 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 556 PM EST FRI DEC 12 2008 .HEAVY RAINFALL ACROSS NORTH AND CENTRAL GEORGIA WEDNESDAY AND THURSDAY RESULTED IN SIGNIFICANT RISES ON AREA CREEKS... STREAMS...AND RIVERS. HOWEVER...MOST CREEKS...STREAMS...AND RIVERS ARE BEGINNING TO FALL. THE FLOOD WARNING THAT WAS IN EFFECT LAST NIGHT AND EARLY THIS MORNING FOR THE OCONEE RIVER AT PENFIELD WAS CANCELED AT 908 AM EST THIS MORNING. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. GAC059-133-219-122326- /O.CAN.KFFC.FL.W.0008.000000T0000Z-081213T1520Z/ /PNFG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 556 PM EST FRI DEC 12 2008 FORECAST INFORMATION FOR OCONEE RIVER NEAR PENFIELD * AT 5 PM FRIDAY THE STAGE WAS...10.5 FEET * NO FLOODING IS CURRENTLY FORECAST...THE RIVER WILL REMAIN BELOW FLOOD STAGE. THE RIVER WILL CREST AT 10.7 FEET AT 1 AM EST SATURDAY. * FLOOD STAGE IS 11.0 FEET * AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS. THE RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LANDS AND PASTURES. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 10, 9:02 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Dec 10, 9:02 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 902 PM EST WED DEC 10 2008 .UPDATE... MAIN CHANGE WILL BE THE FLOOD WATCH. TRAINING OF HEAVY RAIN OVER THE SOUTHEAST PART OF THE CWA WILL CONTINUE THIS EVENING. 6-HOURLY FFG AMOUNTS BEING APPROACHED AND FURTHER RAINFALL COULD PRODUCE FLOODING SO WILL EXPAND THE FLOOD WATCH TO INCLUDE THE ENTIRE CWA. THIS AREA OF RAIN WILL BEING SHIFTING NORTHWARD AHEAD OF THE SURFACE LOW OVER THE NORTHERN GULF. CREEKS AND SMALL RIVERS ALREADY AT BANKFULL IN MANY LOCATIONS AND WITH ADDITIONAL RAIN AFTER MIDNIGHT...SOME OF THESE CREEKS COULD GO ABOVE FLOOD STAGE SO WILL THEREFORE CONTINUE THE FLOOD WATCH. NO OTHER CHANGES PLANNED FOR THE FORECAST. && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS... CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE... DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD... HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON... JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION... MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE... NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. WIND ADVISORY FROM 7 AM THURSDAY TO 2 AM EST FRIDAY FOR THE FOLLOWING ZONES: BARTOW...BIBB...BUTTS...CARROLL...CATOOSA... CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DADE...DEKALB...DOOLY...DOUGLAS...FAYETTE... FLOYD...GORDON...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... LAMAR...MACON...MARION...MERIWETHER...MONROE...MURRAY... MUSCOGEE...NEWTON...NORTH FULTON...PAULDING...PEACH...PICKENS... PIKE...POLK...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TAYLOR...TROUP...UPSON...WALKER... WEBSTER...WHITFIELD. && 17
Hazardous weather outlook, Dec 10, 9:40 PM EST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 940 PM EST WED DEC 10 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 946 PM EST WED DEC 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TOWARD DAYBREAK THURSDAY MORNING ACROSS WESTERN GEORGIA. HEAVY RAIN AND FLOODING IS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA ALONG WITH ISOLATED THUNDERSTORMS TONIGHT. .SYNOPSIS... AN AREA OF LOW PRESSURE OFF THE LOUISIANA COAST AND A STATIONARY FRONT ACROSS NORTHWEST GEORGIA WILL PRODUCE WIDESPREAD RAIN...SOME HEAVY...ACROSS THE REGION TONIGHT. FOR MORE INFORMATION ON THE HEAVY RAIN AND THE POTENTIAL FOR FLOODING...SEE THE LATEST FLOOD WATCH STATEMENT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS LATE TONIGHT WILL BE DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING. ALSO...THE HEAVY RAIN COULD PRODUCE FLOODING OF CREEK...STREAMS...AND LOW LYING AREAS OF ROADS. .DISCUSSION... WITH THE HEATING OF THE DAY GONE...AND CAPES AND WIND SHEAR DIMINISHING...THE THREAT OF SEVERE WEATHER HAS ALSO DIMINISHED FOR THE REST OF THIS EVENING. HOWEVER...TOWARD DAYBREAK THURSDAY AS THE AREA OF LOW PRESSURE MOVES INTO EASTERN ALABAMA...LOW LEVEL WIND SHEAR AND CAPES WILL INCREASE. THEREFORE THERE IS A RISK OF AN ISOLATED SEVERE THUNDERSTORM ACROSS WESTERN GEORGIA AROUND SUNRISE THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED FOR THE REST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Dec 10, 4:50 PM EST, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 450 PM EST WED DEC 10 2008 GAZ085-086-097-098-110>112-102230- 450 PM EST WED DEC 10 2008 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN TELFAIR...WHEELER... MONTGOMERY...TREUTLEN...LAURENS...JOHNSON AND EMANUEL COUNTIES UNTIL 530 PM EST... AT 447 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM SCOTT TO ALAMO...MOVING NORTHEAST AT 30 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TELFAIR...WHEELER...MONTGOMERY...TREUTLEN...LAURENS...JOHNSON AND EMANUEL COUNTIES THROUGH 530 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROCKLEDGE...SCOTT...ALAMO...LOTHAIR...ADRIAN... MEEKS...SOPERTON...KITE...NORRISTWON...ZAIDEE...COVENA...BLUNDALE AND TARRYTOWN. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, Dec 10, 5:05 PM EST, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 505 PM EST WED DEC 10 2008 GAZ105>108-102230- 505 PM EST WED DEC 10 2008 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN CRISP...WILCOX... PULASKI AND DOOLY COUNTIES UNTIL 530 PM EST... AT 500 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CONEY...MOVING NORTHEAST AT 40 MPH. WIND GUSTS OF 40 MPH ARE POSSIBLE AS THIS STORM MOVES ACROSS PORTIONS OF CRISP...WILCOX...PULASKI AND DOOLY COUNTIES THROUGH 530 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE WENONA...CONEY...CORDELE...TREMONT...SEVILLE...VIENNA...PITTS... TIPPETTVILLE...WALLACE...FINLEYSON AND PINEVIEW.
Special weather statement, Dec 10, 5:32 PM EST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 532 PM EST WED DEC 10 2008 GAZ001>009-011>016-019>022-030>033-111200- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-POLK-PAULDING-COBB-NORTH FULTON- 532 PM EST WED DEC 10 2008 ...SNOW POSSIBLE IN NORTH GEORGIA LATE THURSDAY AND THURSDAY NIGHT... A DEEP CLOSED UPPER LOW AND ASSOCIATED COLD FRONT...LOCATED IN SOUTH TEXAS WEDNESDAY EVENING...WILL TRACK ACROSS THE SOUTHEAST U.S. TONIGHT AND THURSDAY. AS THE UPPER LOW MOVES NORTHEAST OF THE AREA THURSDAY EVENING...A POCKET OF VERY COLD AIR ALOFT WILL TRACK ACROSS NORTHWEST AND NORTH CENTRAL GEORGIA ON THE BACK SIDE OF THE DEPARTING STORM SYSTEM. BY THIS TIME...SURFACE TEMPERATURES ACROSS NORTHWEST AND NORTH CENTRAL GEORGIA WILL BE IN THE LOWER TO MID 30S AS COLD AIR SPREADS INTO THE AREA FROM THE NORTHWEST. THUS...RAIN SHOWERS WILL LIKELY CHANGE TO SNOW SHOWERS...GENERALLY NORTHWEST OF A ROME...TO ELLIJAY...TO BLUE RIDGE LINE. MUCH UNCERTAINTY EXISTS AT THIS TIME WITH RESPECT TO THE AMOUNT OF MOISTURE THAT WILL BE AVAILABLE WHEN THE AIR BECOMES COLD ENOUGH TO SUPPORT SNOW. THUS...NO ADVISORIES...WATCHES...OR WARNINGS ARE BEING ISSUED AT THIS TIME. IN ADDITION...GROUND TEMPERATURES ARE NOT EXPECTED TO SUPPORT ACCUMULATION OF SNOW ON ROADWAYS. NONETHELESS...SOME MINOR ACCUMULATION OF SNOW WILL BE POSSIBLE IN NORTHWEST AND NORTH CENTRAL GEORGIA LATE THURSDAY AND THURSDAY EVENING. THE MOST LIKELY AREAS TO SEE ANY ACCUMULATION OF SNOW WILL BE ACROSS DADE...WALKER...CATOOSA...AND CHATTOOGA COUNTIES. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS ON THIS POTENTIAL WINTER WEATHER SITUATION. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 12:57 AM EST | Areal Flood Warning | FFC | Crisp, Dooly, Stewart, Sumter, Webster, Wilcox | 6 hr |
| Dec 11, 6:32 AM EST | Areal Flood Warning | FFC | Crisp, Dooly, Houston, Macon, Pulaski, Schley and 3 more | 6 hr |
| Dec 11, 8:32 AM EST | Areal Flood Warning | FFC | Murray, Whitfield | 6 hr |
| Dec 11, 8:54 AM EST | Severe Thunderstorm Warning | FFC | Bibb, Bleckley, Crawford, Dodge, Houston, Jones and 3 more | 51 min |
| Dec 11, 10:36 AM EST | Severe Thunderstorm Warning | FFC | Clarke, Emanuel, Glascock, Greene, Hancock, Jackson and 10 more | 39 min |
| Dec 11, 11:00 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 11 hr |
| Dec 11, 11:04 AM EST | Severe Thunderstorm Warning | FFC | Jefferson | 26 min |
| Dec 11, 12:39 PM EST | Areal Flood Warning | FFC | Dooly, Sumter | 9 hr |
| Dec 11, 12:58 PM EST | River Flood Warning | FFC | Dade | 18 hr |
| Dec 11, 2:31 PM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 18 hr |
| Dec 11, 3:33 PM EST | Winter Weather Advisory | FFC | Catoosa, Chattooga, Dade, Fannin, Floyd, Gilmer and 6 more | 5 hr |
| Dec 11, 5:02 PM EST | Areal Flood Warning | FFC | Jones | 6 hr |
Nearby
River Flood Warnings in Georgia, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.